Jump to content
CrazyBoards.org

Recommended Posts

There are people who go up to 450mg with Wellbutrin, but before you ask your doctor about that, I would ask you some questions.

Are you getting enough sleep? (at least 7-8 hours)

Are you eating a healthy, balanced diet with lots of fresh vegetables, fruits, and whole grains?

Have you tried moderate exercise---like a 20-minute walk---instead of an intense workout?

Are you taking other medications that might contribute to your feelings of fatigue?

 

A medication alone is not going to give you energy.  Well, I suppose stimulants can affect your energy level, but as a rule, energy should come from within.  If you are healthy and eating well, you should have good energy.

 

You might also ask your GP to check all the basics, like iron levels, thyroid, etc.

 

olga

Link to comment
Share on other sites

I am getting enough sleep. Now as far as my diet goes I don't eat a lot, but I really don't have any set way of eating. Whatever is available and is good I usually eat when I am hungry which isn't that often. Don't get me wrong I do eat. Also yes I take other meds that could make me drowsy, but I just don't know how to get over this obstacle because even with moderate exercise I eventually get discouraged. That discouragement is basically stemming from my energy level.

 

Schizoaffective Depressive Type

 

Depakote 1500mg  /  2mg Risperdal/  300mg Wellbutrin  /  10mg Citalopram  /  50mg Hydroxyzine 3x daily  /   10mg Atenolol 3x daily

Link to comment
Share on other sites

  • 1 month later...

I'm on 450 mg of XL, I was on 300 for a long time.  The extra 150 was to improve my mood, which has helped.  I didn't really notice any difference in my energy level, other than I quit napping all weekend long.  Oversleeping is a marker for me of depression. 

 

If your mood is okay I'm not sure additional Wellbutrin will give you more energy, but your pdoc will know the best route.  Also, maybe you can ask the doctor about switching up your dose schedule so that any potentially drowsy meds get taken at bedtime, or at least later in the day. 

 

When I first started on Lamictal it was prescribed for the a.m., but it made me really sleepy, so now I take it at night.  My pdoc said about 20% of his patients find it sedating, so a schedule adjustment may be the first thing to try.  

Link to comment
Share on other sites

You definitely want to be careful with Wellbutrin! Tho it is a mild stimulant, it is primarily a antidepressant and the daily dosage is not usually over 300mg because of the seizure risk with it. If your on other meds with seizure risks this is even more critical then. FOr example, I'm on Zoloft and Wellbutrin, when I am at 300 mgs of Wellbutrin and 100mgs of Zoloft per day I do get mild short seizures. So I need to either drop the dosage of Wellbutrin or Zoloft by 150mg of Wellbutrin and 100mg of Zoloft or 300mg of Wellbutrin and 50mg of Zoloft. Or 150mg of Wellbutrin and 100mg of Zoloft. This is the safety area for me. I definitely agree you need to discuss this with your doc first! Wellbutrin works immediately in 30 mns to 1 hour for any energy you may feel. Increasing the dosage may not increase energy. Please talk to your doc about this further. Also I am not on XL I'm on SR so that may make a difference too.

Edited by IndieVisible
Link to comment
Share on other sites

Unless you are prone to seizures, the seizure risk is extremely low. Extremely. Unless you have seizures, please do not let the fact that Wellbutrin lowers seizure threshold prevent you from taking it, even at 450mg.  There are people *with* a history of seizures that take Wellbutrin without difficulty. I've actually taken 600mg (it was when it was just introduced on the market, my pdoc was a research psychiatrist, and I was game). I stopped because I began to hallucinate, I did not have seizures.

 

A lot of psychiatric meds lower seizure threshold. A lowered threshold does not automatically mean you will have a seizure.

 

Indie, if Wellbutrin is causing you to have seizures, I would go see a neurologist, to make sure there isn't something else going on.

 

I am not sure what you mean when you say it gives you energy in the first hour. It should work like any AD: You have an initial side effect, which in the case of Wellbutrin is usually speediness. The side effect tapers off, and then 4-6 weeks later you are at a point at which you can determine whether or not it works for you. I have never woken up, taken Wellbutrin, and suddenly leapt into the air, ready to face the day. Maybe that is because I am on XL, so am sy a steady state. I take XL because the steady state actually gives me a boost (not energy-wise, anti-depressant-wise). 450 on SR was not quite up to par because the blood levels didn't remain stable. But, I was on SR for literally decades before that, and still didn't get a burst of energy initially.

Link to comment
Share on other sites

I had no history of seizures and had no idea about any of this until it happened. For me in my case it was taking two different meds with seizure risks. Zoloft and Wellubtein carry seizure risks, extremely low yes, but combined, raises the risk a bit. Add alcohol, raises the risk a bot more too. I've never had a seizure before. But mine were indeed very short and mild, still my doc suggested I lower the dosage in the ways I described before. I would not want to scare any one or mislead them in any way! But we do need to be properly informed and as I suggested talk it over with your doc. In my case as I said I was not terrified or the least bit worried but mentioned it to my doc, he was not overly worried or surprised either. I had woken up from sleep with my right arm shaking. That had happened 3 times. During wake hours I would some times experience extreme tremors for about 10 seconds. Even while driving they did not pose any threats to me. I had no history of seizures, so I would imagine for some one that does, or if it runs in the family this may be more of a concern. I would not give up either Wellbutrin or my Zoloft and as I said they are well in control. It was a major surprise to me is all.

Wellbutrin is a mild stimulant and I feel the effect of it like a Monster Energy Drink in the first hour. It is also abused for this effect in various parts of the world by ingesting it in various ways to even speed up the effect and create a rush. The make up of wellbutrin is very similar to amphetamines, the main difference is it does have a roof meaning you can only get so "high" if you want to call it that and is not addicting. For this reason I suggested that the poster may not ever feel any more energy from it even increasing the dosage as it is intended as a AD primarily. The energy boosting what ever one feels should happen even the first time used in 30mns to 1 hour, that's about all they will get for energy. Perhaps 450mg may increase the energy. I personally felt no difference from 150 to 300mg other then it would take longer for me to fall asleep no matter how tired I was. Let me clarify, I am not a doc nor am I saying it will be like this for everyone, as I suggested the poster should talk to his doc and not take any thing any of us say as law. We are all merely trying to share our experiences and provide what we know.

Edited by IndieVisible
Link to comment
Share on other sites

I think olga has the most sensible advice.

 

I'm sure you know well enough not to tamper with your medication dosages without direct supervision of your pdoc or at the very, very least gdoc.

 

Even mild to moderate exercise is good for you and can give you a boost; just do what you feel are able and see if, over time, that leads to an overall boost in energy levels.

Link to comment
Share on other sites

I never took more than 300mg of Wellbutrin, but I did find it extremely energizing. Too much so. I only slept 4 hours a night and was constantly tense and wound up. It was extremely effective for my depression, though. So I disagree with others that meds can't give a person energy. Not only because our lack of energy is often due to the illness which the drugs treat, but some drugs can be very stimulating for some people, as Wellbutrin was for me.

Link to comment
Share on other sites

Again peoples results are going to be over the map. I have never found Wellbutrin stimulating. (I take 450 mg.) It is however mildly effective as an antidepressant -- which makes it more effective than any other antidepressant I have taken. I am seeing a psychiatrist this month to see if there is another drug I can add that will help with the motivation deficit. I have had Lamictal suggested as an add on.

 

If you are taking a generic version be aware that all generics are not created equal. I have learned that only after experience. I now make sure that my doctor request Actavis (formerly Watson) as the manufacturer.

 

If you snore you might want to think about having a sleep study done. Sleep apnea will do nothing for your energy level. Having a sleep study done and being fitted with a CPAP machine is the best thing I have done for myself in years. I wish I had done so a decade ago.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...